Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 231, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2001, 12:46 AM CDT for Buchanan County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2001, 12:46 AM CDT (05:46 UTC)
- Expired
- Jul 19, 2001, 1:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Buchanan County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3888 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 190547
SVRMCI
MOC021-190630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1246 AM CDT THU JUL 19 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
* UNTIL 130 AM CDT
* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM FAUCETT TO 6 MILES SOUTH OF
RUSHVILLE...OR FROM 11 MILES SOUTH OF ST JOSEPH TO 7 MILES
SOUTHEAST OF ATCHISON...MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN BUCHANAN COUNTY AT 100 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3972 9471 3969 9482 3965 9503 3956 9504
3954 9463 3972 9463
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 9:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT WED JUL 18 2001 RECONFIGURATION OF FLASH FLOOD WATCH LOOKS NECESSARY GIVEN THE EVOLUTION OF THE CURRENT WEATHER SITUATION. WIND PROFILERS AT 850 MB SHOW CONCENTRATION OF LOW LEVEL WAA FURTHER WEST THAN ADVERTISED BY THE MORNING MODEL PACKAGE. THUS...THE HEAVY RAIN POTENTIAL WILL LIKELY BE POSITIONED FURTHER WEST INTO SCENTRAL NEBR AND NCENTRAL KS. WILL LEAVE A HANDFUL OF COUNTIES IN THE WATCH WHERE THE HEAVY RAINS FELL LAST NIGHT. FLASH FLOOD GUIDANCE IN THESE COUNTIES ARE GENERALLY LESS THAN AN INCH AND A QUARTER. .EAX... FLASH FLOOD WATCH MO...ZONES 001-011-012 KS...ZONES 025-102 EXCESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES KOCH
In the hours before
Local storm report, Jul 18, 10:52 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM IOWA PT KS 65 MPH TSTM GUST
07/18/01 DONIPHAN REPORTED BY HAM RADIO
OPERATOR.
1038 PM 4 W HIGHLAND KS 60 MPHP TSTM GUST
07/18/01 DONIPHAN REPORTED BY FIRE AND
RESCUE. ESTIMATED 50 TO
60 MPH WINDS.Local storm report, Jul 18, 11:39 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM SAVANNAH MO 60 MPH TSTM GUST
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 18, 11:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM SAVANNAH MO 65 MPH TSTM GUST
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR.
1148 PM SAVANNAH MO .75 IN$CH HAIL
07/18/01 ANDREW REPORTED BY HAM RADIO
OPERATOR. PEA TO DIME
SIZE HAIL.Local storm report, Jul 19, 12:03 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ST JOSEPH MO 58 MPH TSTM GUST
07/18/01 BUCHANAN REPORTED BY MEDIA.
@RUKWBCeKDENWWUS53 KEAX 190503
SVSMCI
MOZ012-190530-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 AM CDT THU JUL 19 2001
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR ANDREW COUNTY...
AT 1202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT FOR SEVERE WEATHER. THESE
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 27 MILES EAST
OF ST JOSEPH TO 17 MILES SOUTHEAST OF ST JOSEPH...OR ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF OSBORN TO GOWER...MOVING EAST AT 25
MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3991 9466 3990 9471 3981 9471 3981 9463
3991 9463
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 66 min |
| Jul 18, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 1:05 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 55 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| Jul 19, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.